Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Two point boundary value problems for nonlinear functional differential equations


Authors: Paul Waltman and James S. W. Wong
Journal: Trans. Amer. Math. Soc. 164 (1972), 39-54
MSC: Primary 34.75
DOI: https://doi.org/10.1090/S0002-9947-1972-0287126-8
MathSciNet review: 0287126
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the existence of solutions of two point boundary value problems for functional differential equations. Specifically, we consider

$\displaystyle y'(t) = L(t,{y_t}) + f(t,{y_t}),\quad M{y_a} + N{y_b} = \psi ,$

where M and N are linear operators on $ C[0,h]$. Growth conditions are imposed on f to obtain the existence of solutions. This result is then specialized to the case where $ L(t,{y_t}) = A(t)y(t)$, that is, when the reduced linear equation is an ordinary rather than a functional differential equation. Several examples are discussed to illustrate the results.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.75

Retrieve articles in all journals with MSC: 34.75


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0287126-8
Keywords: Functional differential equations, boundary value problems, periodic solutions, shooting methods, Fredholm alternative
Article copyright: © Copyright 1972 American Mathematical Society